Alert archive / Alabama / Red Flag Warnings in 2010

Red Flag Warning 59, NWS Mobile, AL

October 5, 201010 counties in Alabama; 5 counties in Mississippi

NWS Mobile, AL issued this red flag warning at Oct 5, 2010, 6:08 AM CDT for 10 counties in Alabama; 5 counties in Mississippi. It took effect at Oct 5, 2010, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 5, 2010, 6:08 AM CDT (11:08 UTC)
In effect from
Oct 5, 2010, 12:00 PM CDT
Expired
Oct 5, 2010, 6:00 PM CDT
In force
6 hr
Issued by
NWS Mobile, AL

Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 96 km from the middle of the area, began a volume at 11:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Eglin AFB/Valpar, FL (KVPS), launched 00:00Z, 11.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Eglin AFB/Valpar, FL at 00:00Z on 2010-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Eglin AFB/Valpar, FL at 00:00Z on 2010-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -64 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2312 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-64 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

829 
WWUS84 KMOB 051108
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
608 AM CDT TUE OCT 5 2010

...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA
PANHANDLE...

...FIRE WEATHER WATCH IN EFFECT FROM LATE WEDNESDAY MORNING THROUGH
EARLY WEDNESDAY EVENING FOR SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA
AND THE NORTHWEST FLORIDA PANHANDLE...

.A DRY AIRMASS WILL REMAIN OVER THE REGION THROUGH THE WEEK. RELATIVE
HUMIDITIES ARE EXPECTED TO DROP INTO THE UPPER TEENS AND TWENTIES
EACH AFTERNOON THROUGH THURSDAY.

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-060315-
/O.UPG.KMOB.FW.A.0053.101005T1700Z-101005T2300Z/
/O.NEW.KMOB.FW.W.0059.101005T1700Z-101005T2300Z/
/O.NEW.KMOB.FW.A.0054.101006T1600Z-101007T0000Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
608 AM CDT TUE OCT 5 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

HIGH PRESSURE WILL CONTINUE TO BRING A DRY AIRMASS TO THE REGION
THROUGH MUCH OF THE UPCOMING WEEK. RELATIVE HUMIDITY VALUES WILL
LIKELY DROP INTO THE MID 20S ACROSS MOST OF THE AREA THIS AFTERNOON.
NORTHERLY WINDS OF 10 TO 15 MPH IN THE AFTERNOON WILL COMBINE WITH
THE LOW HUMIDITY TO FURTHER ELEVATE THE FIRE DANGER.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR LIKELY WILL OCCUR. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST TO OCCUR. LISTEN FOR LATER FIRE WEATHER FORECASTS AND
POSSIBLE RED FLAG WARNINGS.

&&

$$
1 follow-up statement
916 
WWUS84 KMOB 051844
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
144 PM CDT TUE OCT 5 2010

...RED FLAG WARNING REMAINS IN EFFECT THROUGH 6 PM THIS EVENING FOR
SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA
PANHANDLE FOR A LONG DURATION OF CRITICALLY LOW HUMIDITY AND GUSTY
WINDS IN EXCESS OF 15 MPH...

...A RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM TO 7 PM WEDNESDAY
FOR SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE NORTHWEST
FLORIDA PANHANDLE FOR A LONG DURATION OF CRITICALLY LOW HUMIDITY...

...A FIRE WEATHER WATCH HAS NOW BEEN ISSUED FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON FOR SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND
THE NORTHWEST FLORIDA PANHANDLE FOR THE POTENTIAL OF A LONG DURATION
OF CRITICALLY LOW HUMIDITY...

.HIGH PRESSURE WILL CONTINUE TO MAINTAIN A VERY DRY AIRMASS OVER THE
REGION THROUGH THE WEEK.

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-061130-
/O.UPG.KMOB.FW.A.0054.101006T1600Z-101007T0000Z/
/O.NEW.KMOB.FW.W.0060.101006T1600Z-101007T0000Z/
/O.NEW.KMOB.FW.A.0055.101007T1600Z-101007T2300Z/
/O.CON.KMOB.FW.W.0059.000000T0000Z-101005T2300Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
144 PM CDT TUE OCT 5 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT WEDNESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING.
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A NEW RED FLAG
WARNING...WHICH IS NOW IN EFFECT FROM 11 AM TO 7 PM CDT WEDNESDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR THURSDAY. THIS FIRE WEATHER
WATCH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON.

STRONG SURFACE HIGH PRESSURE WILL BRING GUSTY WINDS IN EXCESS OF 15
MPH ACROSS THE GULF COAST THROUGH THE REMAINDER OF THE AFTERNOON.
LOWEST HUMIDITY IS FORECAST TO DIP INTO THE MID 20 PERCENT RANGE.

FOR WEDNESDAY...A DRIER FORECAST. LOWEST DAYTIME HUMIDITY IS
FORECAST TO DIP TO BETWEEN 18 AND 24 PERCENT. SIMILAR CONDITIONS ARE
POSSIBLE AGAIN ON THURSDAY.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR LIKELY WILL OCCUR. A LONG DURATION
OF LOW RELATIVE HUMIDITY SUPPORTS AN INCREASE IN FIRE GROWTH 
POTENTIAL. VERY LOW HUMIDITY THAT MAY COMBINE WITH WINDS OF 10 MPH 
AND HIGHER INCREASES THE RISK OF GROWTH AND SPREAD OF UNCONTAINED 
FIRE. FOR ADDITIONAL INFORMATION ON LOCAL BURN BANS AND FIRE 
ALERTS...REFER TO AREA FORESTRY COMMISSIONS...STATE DIVISIONS OF 
FORESTRY AND UNITED STATES FOREST SERVICE STATEMENTS. THE PUBLIC IS 
URGED TO COMPLY WITH LOCAL BURN BANS AND REFRAIN FROM ANY OUTDOOR 
BURNING.  

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Oct 5, 4:50 AM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Oct 5, 4:50 AM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
450 AM CDT TUE OCT 5 2010

.SHORT TERM [TODAY AND TONIGHT]...LITTLE CHANGE FROM YESTERDAYS
CONDITIONS WITH MOSTLY SUNNY SKIES AND LOW AFTERNOON HUMIDITY
VALUES. WINDS WILL BE GENERALLY FROM THE NORTHEAST AT 5 TO 10 KNOTS
EARLY THIS MORNING BECOMING NORTH AROUND 10 KNOTS WITH HIGHER GUSTS
DURING THE AFTERNOON AND EARLY EVENING HOURS THEN DECREASING TO 5 TO
10 KNOTS OVERNIGHT. AS FOR TEMPS WILL LEAN TOWARDS COOLER MET OR MAV
NUMBERS TRHOUGH TONIGHT DUE TO THE CONTINUED CAA ACROSS MUCH OF THE
CENTRAL GULF COAST REGION. 32/EE

.LONG TERM [WEDNESDAY THROUGH MONDAY]...THE LARGE UPPER LOW OVER THE
EASTERN CONUS WILL LIFT NORTHEAST THROUGH MIDWEEK. A HIGHLY
AMPLIFIED UPPER RIDGE OVER THE CENTRAL CONUS WILL WEAKEN AS IT
SHIFTS EAST THIS WEEK...WITH THE AXIS SETTLING OVER THE SOUTHEAST
STATES THIS WEEKEND. STRONG SURFACE HIGH PRESSURE CENTERED OVER THE
ARKLATEX REGION WILL SHIFT SOUTHWARD AND WEAKEN...AS ANOTHER SURFACE
HIGH PRESSURE MOVES OUT OF THE CENTRAL PLAINS AND SETTLES ACROSS THE
EASTERN CONUS BY LATE IN THE WEEK. THE COMBINATION OF THE HIGH
PRESSURE AND A DRY AIR MASS (PW < 1")...NO RAIN IS IN THE FORECAST
THROUGH THE LONG TERM.

HIGHS TEMPERATURES ON WEDNESDAY WILL BE A FEW DEGREES BELOW
NORMAL...WITH DAYTIME HIGHS RANGING FROM 77 TO 80 DEGREES. A WARMING
TREND WILL THEN FOLLOW...WITH HIGHS CLIMBING SLIGHTLY ABOVE NORMAL
THROUGH THE REMAINDER OF THE FORECAST. LOW TEMPERATURES WEDNESDAY
NIGHT WILL BE WELL BELOW NORMAL...RANGING FROM 42 TO 49 DEGREES
INLAND AREAS...AND THE LOWER 50S ALONG THE IMMEDIATE COAST. LOW
TEMPERATURES WILL REBOUND BACK TO NEAR NORMAL BY LATE IN THE WEEK.
/22

&&

.MARINE...HAVE DECIDED TO KEEP THE SCA UP THROUGH TONIGHT AND EARLY
WED MORNING FOR ALL MARINE ZONES DUE TO CONTINUED CAA. LATEST MOS
AND MODEL GUIDANCE DEPICT 20 KTS OR FREQUENT GUSTS TO 20 KTS THROUGH
MID MORNING TODAY FOLLOWED BY 15 TO 20 KNOTS WITH OCCASIONAL HIGHER
GUSTS THROUGH ABOUT 22Z OR 23Z THIS AFTERNOON THEN INCREASING TO 20
KT OR FREQUENT GUSTS TO 20 KTS OR SLIGHTLY HIGHER BEFORE 00Z
TONIGHT...CONTINUING THROUGH ABOUT 14Z OR 15Z WED MORNING. WILL
MENTION SEAS 5 TO 7 FEET OUTSIDE 60 NM THROUGH TONIGHT...SUBSIDING
TO 2 TO 4 FEET INSIDE 20 NM LATE THIS MORNING THROUGH MID AFTERNOON
THEN INCREASING TO 3 TO 5 FEET LATE THIS AFTERNOON THROUGH MID
MORNING WED...DUE TO THE CONTINUED DRAINAGE INCREASING LATE IN THE
DAY AS AFT TEMPS BEGIN TO FALL BEFORE SUNSET. WINDS AND SEAS WILL
EVENTUALLY REMAIN BELOW SCA CRITERIA BY LATE WED MORNING CONTINUING
THROUGH THE REMAINDER OF THE WEEK. SEAS WILL SUBSIDE TO 1 TO 3 FEET
INSIDE 20 NM BY WED AFTERNOON...AND 2 TO 4 FEET 20 TO 60 NM OUT
SUBSIDING TO 1 TO 3 FEET OUT TO 60 NM LATER IN WEEK AS SFC RIDGE TO
THE NW SETTLES OVER THE NORTH CENTRAL GULF. 32/EE

&&

.AVIATION [05/12Z ISSUANCE]...VFR CONDITIONS THROUGH 12Z WED. WINDS
WILL BE GENERALLY BE FROM THE NORTH TO NORTHEAST AT 10 TO 15 KTS
WITH HIGHER GUSTS TO AROUND 18 KTS LATE THIS MORNING THROUGH ABOUT
22Z DECREASING TO 5 TO 10 KNOTS BY EARLY THIS EVENING AND CONTINUING
AROUND 5 TO 10 KNOTS OVERNIGHT. 32/EE

&&

.FIRE WEATHER...SURFACE HIGH PRESSURE WILL REMAIN ACROSS THE REGION
THROUGHOUT THE WEEK. A DRY AIRMASS WILL ALSO REMAIN OVER THE REGION
THROUGH THE WEEK. RELATIVE HUMIDITIES ARE EXPECTED TO DROP INTO THE
UPPER TEENS AND TWENTIES EACH AFTERNOON THROUGH THURSDAY. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      75  47  79  49 /  00  00  00  00
PENSACOLA   77  49  80  52 /  00  00  00  00
DESTIN      75  56  79  55 /  00  00  00  00
EVERGREEN   73  43  78  42 /  00  00  00  00
WAYNESBORO  73  41  79  43 /  00  00  00  00
CAMDEN      73  44  78  43 /  00  00  00  00
CRESTVIEW   76  45  80  44 /  00  00  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...RED FLAG WARNING FROM NOON TUESDAY TO 6 PM TUESDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
     MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
     WASHINGTON...AND WILCOX.

     FIRE WEATHER WATCH FROM 11 AM WEDNESDAY TO 7 PM WEDNESDAY FOR
     THE FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
     MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
     WASHINGTON...AND WILCOX.

FL...FIRE WEATHER WATCH FROM 11 AM WEDNESDAY TO 7 PM WEDNESDAY FOR
     THE FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

     RED FLAG WARNING FROM NOON TUESDAY TO 6 PM TUESDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

MS...FIRE WEATHER WATCH FROM 11 AM WEDNESDAY TO 7 PM WEDNESDAY FOR
     THE FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
     WAYNE.

     RED FLAG WARNING FROM NOON TUESDAY TO 6 PM TUESDAY FOR THE
     FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
     WAYNE.

GM...SMALL CRAFT ADVISORY UNTIL 10 AM WEDNESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL
     FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 6:08 AM CDTFire Weather WatchMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more8 hr
Oct 5, 1:44 PM CDTFire Weather WatchMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more25 hr
Oct 5, 1:44 PM CDTRed Flag WarningMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more29 hr

Nearby

Red Flag Warnings in Alabama, 2010Red Flag Warnings in Mississippi, 2010Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.